Thunderstorm Wind, Shelby
- When
- July 26, 1:08 PM CST
- Where
- Shelby County, 0.91 mi SE of Joaquin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.960, -94.060
A tree was downed...blocking a road near Hwy. 7.
Deep tropical moisture associated with the remnants of Tropical Storm Bonnie spread into northeast Texas, northern Louisiana, southwest Arkansas and southeast Oklahoma. The moisture combined with very warm afternoon temperatures to produce a very unstable environment across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Deep tropical moisture associated with the remnants of Tropical Storm Bonnie spread into northeast Texas, northern Louisiana, southwest Arkansas and southeast Oklahoma. The moisture combined with very warm afternoon temperatures to produce a very unstable environment across the region. The result was scattered to numerous showers and thunderstorms...some of which produced damaging wind gusts, large hail and locally heavy rainfall amounts which produced some minor flooding at times.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 26, 9:36 AM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1036 AM CDT MON JUL 26 2010 .DISCUSSION... TEMPERATURES RUNNING MUCH COOLER THIS TIME TODAY THAN YESTERDAY AND DEWPOINTS RUNNING 2 TO 4 DEGREES HIGHER. 12Z SHV RAOB INDICATING THAT PWAT VALUES HAVE EXCEEDED 2 INCHES AND SHOW A FAIRLY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION. UPPER LOW IS SPINNING TO OUR WEST NEAR WITCHITA FALLS THIS MORNING WITH A SLIGHT WESTWARD DRIFT AND THE UPPER RIDGE IS LOCATED OVER THE SOUTHEASTERN US. THE COMBINATION OF THE TWO PUT OUR REGION IN A DEEPER SOUTHERLY FLOW IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE THUS HELPING TO ACCOUNT FOR THE HIGHER PWAT VALUES AND LOWER TEMPERATURES. ONCE DAYTIME HEATING KICKS IN...EXPECT DECENT COVERAGE TODAY OF SHOWERS AND THUNDERSTORMS. MODEL GUIDANCE RANGES FROM 50 TO 70 PERCENT SO CURRENT FORECAST LOOKS GOOD. TEMPERATURES ON TRACK THROUGH LATE MORNING. WITH LITTLE CLOUD COVER IN PLACE...EXPECT TEMPERATURES TO REACH INTO THE MID 90S BEFORE LEVELING OUT OR FALLING IN AND AROUND SHOWERS AND THUNDERSTORMS. && .AVIATION... VFR CONDITIONS CURRENLY HOLDING ACROSS MOST OF CWA. HOWEVER...MOSTLY MVFR CIGS REMAINING FOR TIME BEING. BOTH INSTABILITY AND DEEP MOISTURE INCREASING FROM THE EAST...MORNING CONVECTION HAS FIRED UP ALL ALONG GULF COAST AND QUICKLY SPREAD INTO AREA AFTER 18Z. WILL KEEP TSTM VCNTY AREAWIDE...WITH ADDITIONAL TEMPS GROUPS AT MOST SITES AS WELL. AMBIENT WINDS...OUTSIDE CONVECTION...WILL REMAIN LIGHT AND VARIABLE OR LIGHT SE. DO EXPECT TO BEGIN SEEING AT LEAST TEMPO MVFR OR IFR CONDITIONS AFTER 06Z...AT TERMINALS WHERE HEAVY RAIN OCCURS TODAY./VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 97 76 92 75 95 / 60 40 50 30 60 MLU 94 75 92 73 95 / 60 30 50 20 60 DEQ 95 73 92 76 94 / 50 30 50 20 40 TXK 95 74 93 74 94 / 50 40 50 20 50 ELD 95 74 93 74 95 / 60 30 40 20 60 TYR 95 75 91 75 93 / 50 40 50 20 60 GGG 96 76 92 75 94 / 50 40 50 20 60 LFK 94 76 91 75 93 / 60 30 60 30 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 04/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT MON JUL 26 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM AND MOIST AIRMASS IS IN PLACE ACROSS THE REGION TODAY ON THE EAST SIDE OF AN UPPER LEVEL LOW WHICH IS SPINNING OVER NORTH CENTRAL TEXAS. AS A RESULT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT. THESE SHOWERS AND THUNDERSTORMS WILL BE VERY EFFICIENT RAINMAKERS DUE TO THE HIGH AMOUNT OF MOISTURE IN THE ATMOSPHERE AND THEIR SLOW MOVEMENT. HEAVY RAINS CAN PRODUCE PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. GUSTY WINDS OF 30 TO 35 MPH AND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...HOWEVER...THOSE WILL BE MORE ISOLATED IN NATURE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR IN A WARM...MOIST AND UNSTABLE ATMOSPHERE THROUGH MID WEEK UNTIL HIGH PRESSURE OFF TO THE EAST BUILDS BACK OVER THE FOUR STATE REGION. DEADLY LIGHTNING AND BRIEF BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS...AS THEY MOVE ACROSS THE AREA. HEAVY RAINS CAN PRODUCE PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. GUSTY WINDS OF 30 TO 35 MPH MAY ACCOMPANY THE STRONGER THUNDERSTORMS. ISOLATED THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE MAINLY HIGH WIND GUSTS. AFTER MID WEEK UNDER THE INFLUENCE OF HIGH PRESSURE ALOFT... RAIN CHANCES WILL BE DECREASING WITH TEMPERATURES CLIMBING BACK TO THE MID 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS... AND HAM RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT. 04
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 PM CDT MON JUL 26 2010
LAZ001-010-TXZ151-261930-
CADDO-DE SOTO-PANOLA-
128 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO AND DE SOTO...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT AND DEBERRY...
AT 127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTH OF JOAQUIN...OR 17
MILES EAST OF CARTHAGE...MOVING NORTHWEST AT 5 MPH. THIS STORM IS
LIKELY PRODUCING STRONG WIND GUSTS TO NEAR 40 MPH...ALONG WITH VERY
HEAVY RAINFALL RATES OF NEAR TWO INCHES PER HOUR. DIME SIZE HAIL IS
POSSIBLE WITH THIS THUNDERSTORM AS WELL.
13The Shreveport radar (KSHV), 58 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
3 thunderstorm wind, 2 lightning, 1 flash flood. Local standard time, as filed.
A tree was downed...blocking a road near Hwy. 7.
A lightning strike caught trees on fire just outside the Center, Texas city limits.
A lightning strike caused trees to catch fire in the Tenaha, Texas area.
Powerlines were downed in the Huntington, Texas community.
A few trees were reported downed at several locations across the county.
High water was reported over Hwy. 69 near the Huntington, Texas community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237386, 237393, 237396, 237421, 237422, 237419.